Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First time treatment
Jan 11, 2003

I have just decided to go under treatment, in six weeks, it will be trizivir & viread combo, have been infected since 1987, what are the side effects that I should I expect, also I was recently diagnosed with chronic hepatitis b.

Response from Dr. Young

Thanks for your question.

The combination of Trizivir (ZDV/3TC/abacavir) and tenovofovir (Viread) has not yet been studied, but from simple extrapolation from other studies, this should prove to be a very potent and simple to take, quad-nuke regimen (three pills, total, per day).

It is likely that the side effects should be the addition of Trizivir's effects with the minimal effects of tenofovir, as such the principle issues will be related to the side effects of ZDV- fatigue, headache for some, occasionally, anemia and for abacavir- the well characterized allergic reaction that occurs in about 3- to 5% of persons.

The combination of 3TC and tenofovir should also be very effective in control of hepatitis B, since both drugs have activity against the virus.

Overall, I'd suspect that the regimen should do very well, though understand a certain degree of uncertainty, only because of the nature of a new combination. Keep us informed about how you do-- your side effects and how the drugs work for your viruses-- I'm sure that our readers will be interested.

Good luck. -BY



Previous
TIME TO START TREATMENT?
Next
acute syndrom (going crazy)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement